Share this:

Atrial Fibrillation

Posted by @aidandunne in Heart & Blood Health, Jul 15, 2011

My Father was diagnosed with atrial fibrillation, 5 years ago and recently had his medication (soluthol) switched to a newer synthetic medication, however after 3 months his blood pressure drop to the extent that he was blue and extremely fatigued.

After numerous tests they found that the new medication even though the dosage was the same the potency was double strength, the additional side effect was a drop in insulin production.

Therefore when they realised this they switched him back but I am curious as to the long term treatment of Atrial Fibrillation via medication.?

Tags: Other, medication, side effects


Posted by @johnniesue, Aug 14, 2011

I have had afib for 13 year. 5 of those years I was on medication, then said I did not need it. It came back 5 years ago and my afib is worse. I have had an abilition and still have severe problems. I take metoprolol tartrate and have several attacks a week still, heart rate goes to at least 150 and blood pressure drops to 60/40. Anytime I talk to the dr he says I have had too much caffenine and I use very little each day. Any suggestions


Posted by @aidandunne, Aug 16, 2011

Hi John,

My dad, luckily has been symptom free for a few years, he however has a very controlled diets, low carb etc. He is in bloodthinners which seems to help to control it with the addition of the A fib meds.

He did find that doctors weren't not listening or dismissing him until he found a article online from a journal proving his point and since then he hasn't looked back.


Posted by @ray94903, Oct 4, 2012

Blood thinners have no effect on affib - they are there to prevent blood clots and strokes.


Posted by @elmo151, Feb 14, 2012

stop the caffeine completely for a few weeks. If the problems persist go back to your DR. If he/she has no answers, change doctors.


Posted by @startravlr, Aug 17, 2012

SO I am new to this discussion. i have had Afib once ten years ago, once last august and twice this august. the firs time I sought treatment and even went to the ER. SInce then it has been going away within six hours. I am 57 yrs young. Sometime I try to get it to snap back into rythym by exercise (running) .I am wondering if exercise can help clear the blood and minimize chances of blood clot. I do take an asprin a day.

Anyone have any idea what may bring this on? Seems that it hapens in August when i am training wondering if dehyration can be a cause?
Also it sounds like caffine is a cause?
How about drinking beer ?


Posted by @pameladj, Aug 17, 2012

Dehydration, caffine, and alcohol all can effect Afib and even exercise can cause problems for some people.


Posted by @ray94903, Oct 4, 2012

I agree - all stimulants caffeine, sugar, and esepcially alcohol can bring it it. Champagne is the worse - alchohol and sugar delivered by carbonation.


Posted by @pameladj, Aug 17, 2012

I am a 41 year old woman with atrial fibrillation and have hypertension. My doctors put me on medication but the problem still is there. They want to do an ablation of the heart. Has anyone had this done and what do they do and did it work for you?

PamelaDJ likes this

Posted by @ray94903, Oct 4, 2012

I have atrial fib and I had an ablation. It is a very simple 110-minute procedure. It worked for about 2 weeks and then I was back to normal or rather abonormal fib. Too many nerve endings for them to get them all in the atrium (the upper chamber) so people have this procedure done several times. I am not bothering again unless I get truly out of wack and need a reset. Currently on a whole bunch of meds: digoxin, rythmol, toprol - they seem to be doing the trick unless I exceed my 2-drink limit. 🙂 And of course, I take a blood thinner - just switched from Coumadin to Pradaxa - I haven't noticed a big difference but it's nice not to have my levels checked evey more. Good luck!

Please login or become a member to post a comment.